Is it possible that the cause of my anxiety that started

Patient: Is it possible that the cause of my anxiety that started 7 weeks ago (constant pain in head, eyes are wrong (gone blurry) pain at back of head / neck region) tense shoulders, chest / breast pain and general feeling out of it- is because of the contraceptive pill i was taking? Ive seen some docs (including a Psychologist) and have started taking Cipralex anti-d but have been feeling even worse then before. ive had no real answers from my docs here other then that the tabs will make everything better.. How long do the side effects last?- its been 4 days and i feel like my anxiety is worse. i dont eat anything for fear of vomiting (which i have done 3 mornings since starting), my eyes are really sore, ive had a burning sensation over most of my skin- esp the back of my head where my pre medication was. i think i have had some control over the pain feelings that i have had.. but i still wake up with the horrible feelin in my head and thats sets the day off in a bad way. Thanks michelle.

Optional Information
Gender: Female
Age: 31
Already Tried: Anxiety– seen many docs to work out what is wrong with me.. started Anti-Ds recently and having problems with side effects.. want to know what is wrong and how to get rid of it for good……

Doctor: Hello michelle,

Are you also taking some other medicine such as antianxiety drug with Cipralex?

Are you under treatment of a psychiatrist?

Thanks

Patient: Thanks for your reply. at this stage only on cipralex, the neurologist didnt give me anything else. not suppose to see him again until 28 days of tabs.. but was looking at heading there after 2 weeks. only saw a psychiatrist for 15 mins and he prescribed me Efexor but i didnt start them cause i didnt want to have anti-d. that was 2 weeks before i got my cipralex which i have started taking. i needed something. but all the docs i have seen none have actually told me what was wrong or what my problem is.

Doctor: Women while on OCPs do complain of depression and anxiety symptoms as shown in various studies.

Escitalopram (Cipralex) belongs to a SSRIs class of drug and with nearly all of the patients who are on SSRIs do report initially of worsening of anxiety symptoms. It is often noted that the onset of drug effect is usually not immediate but may take 2 to 4 week which is debatable as some patient do report improvement within a week or two.

You have not mentioned your doses but commonly reported side effects of this drug includes Gastrointestinal problems such as nausea, vomiting, diarrhea, constipation, dizziness, headache etc. You can find more information in the link below.

Side effects

Most of the side effects are immediate which go away with time ( may take 2 to 3 week as seen clinically, although a lot depends on individual to individual and may be shorter also).

Usually if patients is experiencing worsening of anxiety symptoms initially with this drug, it can be controlled by addition of Benzodiazepins such as Klonopin / Ativan for the time being which is gradually tapered down and the dose of Cipralex is gradually increased.

So in my view, you should consult your doctor about these side effects which are very much distressing and discuss with him / her about the addition of Benzodiazepines in your case as well as addition of anti vomiting drug if he think it is appropriate to do so.

Please also take care of your hydration status as repeated vomiting can cause dehydration.

If you have any other query, please feel free to ask.

Regards

Mark

One thought on “Is it possible that the cause of my anxiety that started

  1. i took cipralex for about 16 months since 7 years and i still feel sleepy and tired all the day , thanks

Leave a Reply

Your email address will not be published. Required fields are marked *

*